MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø 54; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø 54; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.26.54MB
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 13 november 2017: lot 031551: 29 items manufactured and released on 19 december 2003.Expiration date: 2008-12-31.No anomalies found related to the problem according to the specifications valid at the time of production.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Twelve years after primary surgery the surgeon detected a cup loosening and revised the patient swapping successfully all the joint implants.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director on (b)(6) 2018: 12 years after primary uncemented double mobility tha a revision is necessary for loosening.The cup shown in the pre-revision xray is too large and too vertical, and the stem is probably becoming loose also because of bone remodelling.With such a vertical cup and a standard pe double-mobility liner particulate debris may also have played a role in femoral mobilization, although this is not cited in the report.The patient is probably now rather old and a cemented stem is a safe solution that should not carry any long-term problems.The new cup has been properly oriented and dimensioned.
 
Event or Problem Description

Brand Name
VERSAFITCUP ACETABULAR SHELL Ø 54
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7032799
Report Number3005180920-2017-00656
Device Sequence Number11205011
Product Code MEH
UDI-Device Identifier07630030808128
UDI-Public07630030808128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2008
Device Catalogue Number01.26.54MB
Device Lot Number031551
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight62